Long-time behavior of small solutions to quasilinear dissipative hyperbolic equation. (English) Zbl 1249.35072

Summary: We give sufficient conditions for the existence of global small solutions to the quasilinear dissipative hyperbolic equation \(u_{tt}+2u_t-a_{ij}(u_t, \nabla u)\partial _i\partial _j u=f\) corresponding to initial values and source terms of sufficiently small size, as well as of small solutions to the corresponding stationary version, i.e. the quasilinear elliptic equation \(- a_{ij}(0,\nabla v)\partial _i\partial _j v=h.\) We then give conditions for the convergence, as \(t\rightarrow \infty ,\) of the solution of the evolution equation to its stationary state.


35J15 Second-order elliptic equations
35J60 Nonlinear elliptic equations
35L15 Initial value problems for second-order hyperbolic equations
35L70 Second-order nonlinear hyperbolic equations
Full Text: DOI EuDML


[1] R. Adams, J. Fournier: Sobolev Spaces, 2nd ed. Academic Press, New York, 2003. · Zbl 1098.46001
[2] C. Cattaneo: Sulla Conduzione del Calore. Atti Semin. Mat. Fis., Univ. Modena 3 (1949), 83–101. (In Italian.) · Zbl 0035.26203
[3] KP. Hadeler: Random walk systems and reaction telegraph equations. In: Dynamical Systems and their Applications (S. van Strien, S.V. Lunel, eds.). Royal Academy of the Netherlands, 1995.
[4] H.A. Haus: Waves and Fields in Optoelectronics. Prentice Hall, 1984.
[5] T. Kato: Abstract Differential Equations and Nonlinear Mixed Problems. Fermian Lectures. Academie Nazionale dei Licei, Pisa, 1985.
[6] S. Klainerman: Global existence for nonlinear wave equations. Commun. Pure Appl. Math. 33 (1980), 43–101. · Zbl 0414.35054
[7] Ta-Tsien Li: Nonlinear Heat Conduction with Finite Speed of Popagation. Proceedings of the China-Japan Symposium on Reaction Diffusion Equations and their Applcations to Computational Aspects. World Scientific, Singapore, 1997. · Zbl 0887.35097
[8] A. Matsumura: On the asymptotic behavior of solutions to semi-linear wave equations. Publ. Res. Inst. Mat. Sci., Kyoto Univ. 12 (1976), 169–189. · Zbl 0356.35008
[9] A. Matsumura: Global existence and asymptotics of the solutions of second-order quasilinear hyperbolic equations with first-order dissipation. Publ. Res. Inst. Mat. Sci., Kyoto Univ. 13 (1977), 349–379. · Zbl 0371.35030
[10] A. Milani: The quasi-stationary Maxwell equations as singular limit of the complete equations: The quasi-linear case. J. Math. Anal. Appl. 102 (1984), 251–274. · Zbl 0551.35006
[11] A. Milani: Global existence via singular perturbations for quasilinear evolution equations. Adv. Math. Sci. Appl. 6 (1996), 419–444. · Zbl 0868.35008
[12] S. Mizohata: The Theory of Partial Differential Equations. Cambridge University Press, London, 1973. · Zbl 0263.35001
[13] J. Moser: A rapidly convergent iteration method and non-linear differential equations. Ann. Sc. Norm. Super. Pisa, Sci. Fis. Mat., III. Ser. 20 (1966), 265–315. · Zbl 0144.18202
[14] G. Ponce: Global existence of small solutions to a class of nonlinear evolution equations. Nonlin. Anal., Theory Methods Appl. 9 (1985), 399–418. · Zbl 0576.35023
[15] R. Racke: Non-homogeneous nonlinear damped wave equations in unbounded domains. Math. Methods Appl. Sci. 13 (1990), 481–491. · Zbl 0728.35071
[16] R. Racke: Lectures on Nonlinear Evolution Equations. Initial Value Problems. Vieweg, Braunschweig, 1992. · Zbl 0811.35002
[17] S. Schochet: The instant-response limit in Whitham’s nonlinear traffic flow model: Uniform well-posedness and global existence. Asymptotic Anal. 1 (1988), 263–282. · Zbl 0685.35099
[18] H. Yang, A. Milani: On the diffusion phenomenon of quasilinear hyperbolic waves. Bull. Sci. Math. 124 (2000), 415–433. · Zbl 0959.35126
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.